Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 Count and Viral Load
Jul 15, 2009

I was recently diagnosed with a CD4 count of 41, and a viral load of 78,000. After 1 month on antiviral meds, my CD4 number went up to 710 and my viral load dropped to 140. The CD4 number seems to be a bit excessive to me as it did with the doctor. She made the comment "either this is a miracle or a mix up may have happened with the lab work". I was on steroids after a bout with PCP and was told my numbers would be off due to the steroids.Should I request new labs be taken to ensure these are my correct numbers?

Response from Dr. Henry

The CD4 count is highly dependent on the total white blood cell (WBC)count so sometimes a large increase or decrease relates to a major change in the WBC (can be impacted by other factors such as steroid use). Following the CD4% and repeating the CD4 test in several weeks/months would be reasonable to consider for the situation you describe. From the data you described you have had a very good response which never ceases to amaze /thrill me (given my memory of the old days before effective drugs were available). KH



Previous
zithromax
Next
HIV Tat Protein Part II

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement